Alert archive / Montana / Frost Advisories in 2018
Frost Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this frost advisory at Jun 11, 2018, 1:15 PM MDT for 9 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Jun 12, 2018, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2018, 1:15 PM MDT (19:15 UTC)
- In effect from
- Jun 12, 2018, 2:00 AM MDT
- Expired
- Jun 12, 2018, 7:46 AM MDT
- In force
- 6 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 36 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS75 KMSO 111915 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 115 PM MDT Mon Jun 11 2018 MTZ001-003-004-043-121500- /O.NEW.KMSO.FR.Y.0001.180612T0800Z-180612T1500Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- Lower Clark Fork Region-Potomac/Seeley Lake Region- 115 PM MDT Mon Jun 11 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... The National Weather Service in Missoula has issued a Frost Advisory...which is in effect from 2 AM to 9 AM MDT Tuesday. * Impacts/Timing: The combination of clear calm conditions overnight and an unseasonably cold airmass will create an environment favorable for frost. Frost will begin to form by 4am with temperatures starting to warm shortly after sunrise. * Temperatures: 30 to 35 degrees. * Locations impacted include: Libby, Bull Lake, Eureka, Whitefish, Flathead Valley, Mission Valley, Polson, Thompson Falls, Plains, Trout Creek, Heron, Haugan, Bonner, Greenough, Seeley Lake, Condon and East Missoula. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ007-010-121500- /O.NEW.KMSO.FR.Y.0001.180612T0800Z-180612T1500Z/ Orofino/Grangeville Region-Eastern Lemhi County- 115 PM MDT Mon Jun 11 2018 /1215 PM PDT Mon Jun 11 2018/ ...FROST ADVISORY IN EFFECT FROM 2 AM MDT /1 AM PDT/ TO 9 AM MDT /8 AM PDT/ TUESDAY... The National Weather Service in Missoula has issued a Frost Advisory...which is in effect from 2 AM MDT /1 AM PDT/ to 9 AM MDT /8 AM PDT/ Tuesday. * Impacts/Timing: The combination of clear calm conditions overnight and an unseasonably cold airmass will create an environment favorable for frost. Frost will begin to form by 4am with temperatures starting to warm shortly after sunrise. * Temperatures: 30 to 35 degrees. * Locations impacted include: Camas Prairie, Grangeville and vicinity, Gibbonsville, Salmon and Leadore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ MTZ005-121500- /O.NEW.KMSO.FR.Y.0001.180612T0800Z-180612T1500Z/ Missoula/Bitterroot Valleys- 115 PM MDT Mon Jun 11 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY FOR BITTERROOT VALLEY AND MISSOULA... The National Weather Service in Missoula has issued a Frost Advisory...which is in effect from 2 AM to 9 AM MDT Tuesday. * Impacts/Timing: The combination of clear calm conditions overnight and an unseasonably cold airmass will create an environment favorable for frost. Frost will begin to form by 4am in the Missoula Valley and 3am in the Bitterroot Valley with temperatures starting to warm shortly after sunrise. * Temperatures: 30 to 35 degrees in the Missoula Valley. 27 to 32 degrees in the Bitterroot Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
574 WWUS75 KMSO 121346 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 746 AM MDT Tue Jun 12 2018 IDZ007-010-MTZ001-003>005-043-121500- /O.CAN.KMSO.FR.Y.0001.000000T0000Z-180612T1500Z/ Orofino/Grangeville Region-Eastern Lemhi County- Kootenai/Cabinet Region-Flathead/Mission Valleys- Lower Clark Fork Region-Missoula/Bitterroot Valleys- Potomac/Seeley Lake Region- 746 AM MDT Tue Jun 12 2018 /646 AM PDT Tue Jun 12 2018/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Missoula has cancelled the Frost Advisory as temperatures have begun to warm. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this frost advisory went out at Jun 11, 3:45 AM MDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 3:45 AM MDT, 9 hours 30 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
345 AM MDT Mon Jun 11 2018
.DISCUSSION...An upper-level disturbance is currently tracking
over north-central Idaho and west-central Montana this morning.
This shortwave of energy and moisture, will bring light rain to
the valleys of Idaho and Clearwater Counties and snow to
elevations above 5500 feet. Communities in and around Dixie will
likely wake up to an inch or two of snow by sunrise. This area of
precipitation will spread over into west-central Montana by
daybreak, with light snow possible over Lolo, Lost Trail, and
Skalkaho Passes. Snow isn't expected to accumulate on paved
surfaces, though the heavier showers could briefly coat forest
service roads. Having said that, we have elected to let the Winter
Weather Advisory remain in place.
Shower activity will continue throughout the Northern Rockies
today, before dissipating this evening. Drier air is forecast to
move into the region overnight tonight, that will help clear out
most of the cloud cover over the Northern Rockies. With a cooler
airmass over the region, those that do clear out tonight have the
potential to see temperatures drop into the lower 30s by Tuesday
morning. Some valley locations across western Montana could be
flirting with record low temperatures. Sensitive plants and
flowers could be impacted if left unattended tonight.
A warming trend with generally sunny skies and breezy westerly
flow are expected Tuesday into Wednesday. A weak cold front will
start to push through the northern Rockies Wednesday evening,
with the potential for showers and breezy winds to increase late
Wednesday night into Thursday. A slight chance for thunderstorms
are also possible Thursday afternoon as instability increases
aloft from the incoming cooler air mass. However, some
inconsistency still exists in the models as to how much moisture
will be present, which could significantly limit precipitation
with this system.
Thereafter, a large low pressure system will begin digging south
into the western U.S. beginning Friday into the weekend,
increasing wrap-around moisture to support showers and
thunderstorms over the area. Currently, the best chance for storms
will be over central Idaho, southwest Montana, and along the
Continental Divide through the weekend.
&&
.AVIATION...An upper-level disturbance will spread light to
moderate valley rain, and mountain snow above 5500 feet, across
the Northern Rockies this morning. Today will be another breezy
day, with westerly winds gusting up to 20-25kts. If any air
terminals are impacted by the scattered showers this afternoon,
they could briefly see gusts up to 30 kts. Winds should diminish
area wide by 12/0200Z this evening. Terrain obscurations will
occur from time to time through the day today, as well.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until noon MDT today ABOVE 5500 FEET for
the Bitterroot/Sapphire Mountains.
ID...Winter Weather Advisory until 11 AM PDT this morning ABOVE 5500
FEET for the Southern Clearwater Mountains.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:44 PM MDT | Special Weather Statement | MSO | Clearwater | 31 min |
Nearby
Frost Advisories in Montana, 2018Frost Advisories in Idaho, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.